Florida, 2015Damaging Wind in Florida, June 16, 2015
June 16, 2015 · NWS JAX · 1 event in 1 county or zone
Stacked high pressure was over SE Georgia. Isolated afternoon storms formed along the sea breezes with convergence focused along the I-75 corridor.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Stacked high pressure was over SE Georgia. Isolated afternoon storms formed along the sea breezes with convergence focused along the I-75 corridor. A strong storm over Marion county produced some tree damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 16, 1:38 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 16, 1:38 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
238 PM EDT TUE JUN 16 2015
...THE HEAT CONTINUES...
.NEAR TERM /THROUGH WEDNESDAY/...
INITIAL COUPLE OF SHOWERS ARE BEGINNING TO DEVELOP ACROSS NORTH
CENTRAL FL EARLY THIS AFTN. WITH STRONG RIDGING NEARLY OVERHEAD
ADDITIONAL COVERAGE WILL BE LIMITED...AND WILL CAP POPS AT
ISOLATED TO WIDELY SCATTERED LATE THIS AFTN. ANY RESIDUAL ACTIVITY
EARLY THIS EVENING WILL DISSIPATE BY SUNSET. PRECIP CHANCES WILL
INCREASE ONLY SLIGHTLY WEDNESDAY FOR INLAND LOCATIONS...WITH 20-30
PERCENT...WITH NO PRECIP FOR AREAS CLOSER TO THE COAST. THE MAIN
WEATHER STORY WILL BE THE HEAT. AFTER A MILD AND MUGGY NIGHT
TNGT...EXPECT ANOTHER VERY HOT DAY WEDNESDAY...WITH HIGHS AROUND
100 FOR INLAND SE GA...WITH MID/UPPER 90S FOR MOST OTHER
AREAS...AND AROUND 90 IMMEDIATE COAST. WITH NOT AS MUCH DRY AIR TO
MIX DOWN...EXPECT DEWPOINTS 1-3 DEGREES HIGHER WEDNESDAY AFTN
VERSUS THIS AFTN. THIS WILL RESULT IN HEAT INDEX READINGS AT OR
JUST BELOW ADVISORY CRITERIA. WITH SOME UNCERTAINTY AND VALUES AT
BORDERLINE CRITERIA...WILL NOT ISSUE A HEAT ADVISORY FOR NOW.
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
SURFACE HIGH WILL REMAIN SOUTHEAST OF THE REGION...AS THE UPPER
HIGH DRIFTS FROM OVERHEAD...TO THE EAST. WITH NOTHING TO DISPLACE
THE HEAT...TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL.
AFTERNOON TO EARLY EVENING CONVECTION IS EXPECTED AS SEA BREEZE
BOUNDARIES COLLIDE.
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
PRECIPITATION CHANCES WILL INCREASE AS UPPER TROUGHING SETTLES
IN....ALONG WITH A SURFACE TROUGH SETTING UP OVER THE SOUTHEASTERN
US. WITH THE EXPECTED FLOW PATTERN...THE HOT AIR WILL NOT GET
DISPLACED SO TEMPERATURES SHOULD REMAIN ABOVE NORMAL.
&&
.AVIATION...
VFR WILL GENERALLY PREVAIL FOR THE NEXT 24 HOURS. SOME PATCHY MVFR
BR IS POSSIBLE AT VQQ 09-12Z. TSTM COVERAGE THIS AFTN AND AGAIN
WEDNESDAY AFTN WILL BE TOO SPARSE FOR MENTION.
&&
.MARINE...
SOUTHERLY FLOW WILL CONTINUE THROUGH THURSDAY...VEERING TO THE
SOUTHWEST FOR FRIDAY THROUGH THE WEEKEND. WIND SPEEDS AND SEAS
WILL REMAIN UNDER CAUTION CRITERIA.
RIP CURRENTS: LOW RISK THROUGH WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 100 73 98 / 20 30 20 30
SSI 78 89 79 93 / 0 10 10 20
JAX 73 97 74 96 / 0 10 10 30
SGJ 75 90 77 92 / 0 10 10 30
GNV 72 97 74 95 / 20 20 20 40
OCF 73 96 74 93 / 20 30 20 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ALLEN/STRUBLE
Hazardous weather outlook, Jun 16, 2:13 AM EST, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 AM EDT TUE JUN 16 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-171100-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
313 AM EDT TUE JUN 16 2015
...HOT TEMPERATURES CONTINUE....
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
HOT AFTERNOON TEMPERATURES IN THE MID TO UPPER 90S WILL CONTINUE
TODAY WITH HEAT INDICES UP TO 108 DEGREES.
ISOLATED THUNDERSTORMS ARE POSSIBLE INLAND THIS AFTERNOON AND
EARLY THIS EVENING GENERALLY ALONG AND WEST OF A JESUP TO
INTERLACHEN LINE. GUSTY WINDS AND FREQUENT LIGHTNING ARE POSSIBLE
IF THUNDERSTORMS CAN DEVELOP.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
HOT TEMPERATURES WILL CONTINUE THROUGH THE END OF THE WEEK WITH
HEAT INDEX VALUES NEAR 105 DEGREES.
THUNDERSTORM COVERAGE WILL GRADUALLY INCREASE INLAND WEDNESDAY
THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 16, 3:13 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
413 PM EDT TUE JUN 16 2015
FLZ021-022-162100-
COLUMBIA FL-SUWANNEE FL-
413 PM EDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA AND EASTERN
SUWANNEE COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COLUMBIA...OR 9 MILES NORTH OF ICHETUCKNEE SPRING...MOVING SOUTHWEST
AT 15 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
LAKE CITY...LIVE OAK...WHITE SPRINGS...ICHETUCKNEE SPRING...
COLUMBIA...WELLBORN...OBRIEN...WINFIELD...SUWANNEE VALLEY...FIVE
POINTS...WATERTOWN...MCALPIN...BRANFORD...HOUSTON AND HILDRETH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3026 8308 3034 8280 3032 8279 3033 8276
3033 8272 3032 8272 3034 8268 3038 8266
3041 8257 3011 8256 2991 8284 2991 8286
2988 8289 2990 8290 2989 8291 2996 8293
2996 8295 2999 8296 3001 8299
TIME...MOT...LOC 2012Z 060DEG 12KT 3009 8277
STRUBLESpecial weather statement, Jun 16, 3:20 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
420 PM EDT TUE JUN 16 2015
FLZ040-162100-
MARION FL-
420 PM EDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
500 PM EDT...
AT 419 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OCALA AIRPORT...OR 7 MILES EAST OF RAINBOW LAKES ESTATES...MOVING
SOUTHWEST AT 15 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
OCALA...RAINBOW LAKES ESTATES...OCALA AIRPORT...SILVER SPRINGS
SHORES...SANTOS...BELLEVIEW...DUNNELLON...SUMMERFIELD...ROMEO AND
STOKES FERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2897 8232 2902 8240 2902 8242 2905 8247
2904 8250 2904 8253 2921 8254 2922 8240
2924 8240 2928 8220 2912 8192 2896 8208
2896 8231
TIME...MOT...LOC 2019Z 060DEG 12KT 2913 8232
STRUBLESpecial weather statement, Jun 16, 3:45 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 PM EDT TUE JUN 16 2015
FLZ021-162115-
SUWANNEE FL-
445 PM EDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUWANNEE COUNTY
UNTIL 515 PM EDT...
AT 444 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MCALPIN...OR 9 MILES NORTHEAST OF MAYO...MOVING WEST AT 20 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
MCALPIN...OBRIEN...LURAVILLE...DOWLING PARK AND BRANFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3026 8324 3029 8323 3018 8292 2996 8293
2996 8295 2999 8296 3001 8298 3001 8300
3008 8307 3009 8311 3011 8312 3011 8316
3009 8319 3012 8323 3017 8323 3018 8325
3023 8324 3023 8325 3026 8325
TIME...MOT...LOC 2044Z 103DEG 17KT 3012 8303
STRUBLEThunderstorm Wind, Marion
- When
- June 16, 3:50 PM EST
- Where
- Marion County, 1.84 mi NE of Chatmar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.090, -82.430
A tree was damaged by thunderstorm winds. The time of damage was based on radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 16 to 18, 20152 deaths · $942,000 · 21 events
- Flash Flooding and Flooding in Missouri, June 16 to 19, 2015$2.9 million · 101 events
- Heat in Pennsylvania, June 16, 20151 death · 1 event
- Flash Flood in Missouri, June 16, 20151 death · 1 event
- Tropical Storm and Storm Surge in Texas, June 16, 2015$1.3 million · 5 events
- Flash Flood and Flooding in Ohio, June 16 to 18, 2015$30,000 · 51 events
- Flash Flooding and Flooding in Texas, June 16 to 18, 2015$203,000 · 7 events
- Flash Flooding and Hail in Nebraska, June 16 to 17, 2015$56,000 · 1.75 in hail · 26 events
- Damaging Winds in Georgia, June 16 to 18, 2015$29,000 · 55 kt wind · 25 events
- Flash Flooding in Ohio, June 16, 2015$55,000 · 7 events
- Flash Flood and Damaging Wind in Arkansas, June 16 to 17, 2015$50,000 · 52 kt wind · 2 events
- Tropical Storm and Flash Flooding in Texas, June 16 to 17, 2015$1,000 · 52 kt wind · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576545.